MAUDE Adverse Event Report: COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number AB35W06120135
Medical Device Problem Codes Burst Container or Vessel (1074); Difficult to Remove (1528)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 02/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was attempting to use an evercross pta balloon during procedure to treat a severely calcified lesion in the superficial fe moral artery (sfa).There was no damage noted to packaging.There was no issue noted when removing the device from hoop/tray.The device was prepped per ifu with no issues identified.There was difficulty removing balloon following balloon inflation.The device did not pass through a previously deployed stent.There was resistance encountered when advancing the device.It was reported that balloon got ruptured in sfa, half of the balloon got stuck due to the calcium in the vessel, two physicians tried to snare it out, but was unsuccessful.Finally contrast run was done and patient had good flow, for that reason, physician did not bypass the patient.Patient was sent to another hospital to keep an eye on as no vascular surgeon was on call at the treatment facility.Physician did not do any datix on this incident, as this was not an avoidable incident due to calcium, balloon got stuck.No further patient injury reported.
 
Additional Manufacturer Narrative
Device evaluation visual inspection confirms a detachment on the balloon at approx.85mm distal from the proximal balloon bond.Biologics are present inside the balloon.Under the microscope, the proximal balloon marker band is visible and intact.The detachment site on the balloon is visible and the remaining portion of the balloon did not return for analysis.The detachment site of the inner lumen is also visible with flared edges.No functional testing could be carried out as a result of the returned state of the device.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVERCROSS 035
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key11445791
Report Number2183870-2021-00088
Device Sequence Number19612345
Product Code LIT
UDI-Device Identifier00763000184476
UDI-Public00763000184476
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K082579
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2023
Device Model NumberAB35W06120135
Device Catalogue NumberAB35W06120135
Device Lot NumberB018411
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2021
Initial Date Received by Manufacturer 02/26/2021
Supplement Date Received by Manufacturer05/14/2021
Initial Report FDA Received Date03/09/2021
Supplement Report FDA Received Date05/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;